Sir.—We would like to compliment Bale et al1 for their timely review of the central nervous system complications seen in association with phenylpropanolamine: We very much agree that the widespread availability of preparations containing this drug will result in an increasing number of children and adolescents with central nervous system complications. Fortuitously, a child presented to our hospital within one week of the publication of the article.
Report of a Case.—13-year-old girl was admitted to the hospital with a two-hour history of a severe throbbing bitemporal headache. For about an hour she also experienced numbness and paresthesias in her right foot, arm, and face. The headache subsided gradually over the following 24 hours. The initial blood pressure was 170/110 mm Hg with a pulse rate of 60 beats per minute. Her blood pressure rose briefly to 180/120 mm Hg and then gradually fell to a normotensive
HIGGINS JT, OPPENHEIMER EY, GERSHMAN M. Phenylpropanolamine-Associated Headache. Am J Dis Child. 1985;139(4):331. doi:https://doi.org/10.1001/archpedi.1985.02140060013006
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: